Advanced Search
Article Contents
Article Contents

Bifurcation from infinity with applications to reaction-diffusion systems

  • * Corresponding author: Kousuke Kuto

    * Corresponding author: Kousuke Kuto 

The second author was supported in part by the Ministry of Science and Technology of Taiwan, grant 105-2115-M-007-009-MY3. The third author was partially supported by JSPS KAKENHI Grant-in-Aid Grant Numbers 15K04948 and 19K03581. The fourth author would like to thank the Mathematics Division of NCTS (Taipei Office) for the warm hospitality and the support of the fourth author's visit to Taiwan. The fourth author was partially supported by JSPS KAKENHI Grant Numbers JP26287024, JP15K04963, JP16K13778 and JP16KT0022

Abstract Full Text(HTML) Related Papers Cited by
  • The bifurcation method is one of powerful tools to study the existence of a continuous branch of solutions. However without further analysis, the local theory only ensures the existence of solutions within a small neighborhood of bifurcation point. In this paper we extend the theory of bifurcation from infinity, initiated by Rabinowitz [11] and Stuart [13], to find solutions of elliptic partial differential equations with large amplitude. For the applications to the reaction-diffusion systems, we are able to relax the conditions to obtain the bifurcation from infinity for the following nonlinear terms; (ⅰ) nonlinear terms satisfying conditions similar to [11] (all directions), (ⅱ) nonlinear terms satisfying similar conditions only on the strip domain along the direction determined by the eigenfunction, (ⅲ) $ p $-homogeneous nonlinear terms with degenerate conditions.

    Mathematics Subject Classification: Primary: 35B32, 35B36; Secondary: 35B44.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] C.-N. Chen, Uniqueness and bifurcation for solutions of nonlinear Sturm-Liouville eigenvalue problems, Arch. Rational. Mech. Anal., 111 (1990), 51-85.  doi: 10.1007/BF00375700.
    [2] C.-N. Chen, Some existence and bifurcation results for solutions of nonlinear Sturm-Liouville eigenvalue problems, Math. Zeitschrift, 208 (1991), 177-192.  doi: 10.1007/BF02571519.
    [3] C.-N. Chen, A survey of nonlinear Sturm-Liouville equations, Sturm-Liouville Theory, Birkhäuser, Basel, (2005), 201–216. doi: 10.1007/3-7643-7359-8_9.
    [4] M. Fila and K. Ninomiya, Reaction versus diffusion: Blow-up induced and inhibited by diffusivity, Russian Mathematical Surveys, 60 (2005), 1217-1235.  doi: 10.1070/RM2005v060n06ABEH004289.
    [5] N. MizoguchiH. Ninomiya and E. Yanagida, Diffusion-induced blowup in a nonlinear parabolic system, J. Dynam. Differential Equations, 10 (1998), 619-638.  doi: 10.1023/A:1022633226140.
    [6] J. Morgan, On a question of blow-up for semilinear parabolic systems, Differential Integral Equations, 3 (1990), 973-978. 
    [7] J. D. Murray, Mathematical Biology II : Spatial Models and Biomedical Applications, Third edition, Interdisciplinary Applied Mathematics, 18. Springer-Verlag, New York, 2003.
    [8] H. Ninomiya and H. F. Weinberger, Pest control may make the pest population explode, Z. Angew. Math. Phys., 54 (2003), 869-873.  doi: 10.1007/s00033-003-3210-5.
    [9] H. Ninomiya and H. F. Weinberger, On p-homogeneous systems of differential equations and their linear perturbations, Applicable Analysis, 85 (2006), 225-247.  doi: 10.1080/0036810500277066.
    [10] P. H. Rabinowitz, Some global results for nonlinear eigenvalue problems, Journal of functional analysis, 7 (1971), 487-513.  doi: 10.1016/0022-1236(71)90030-9.
    [11] P. H. Rabinowitz, On bifurcation from infinity, J. Differential Equations, 14 (1973), 462-475.  doi: 10.1016/0022-0396(73)90061-2.
    [12] S. Rosenblat and S. H. Davis, Bifurcation from infinity, SIAM Journal on Applied Mathematics, 37 (1979), 1-19.  doi: 10.1137/0137001.
    [13] C. A. Stuart, Solutions of large norm for non-linear Sturm-Liouville problems, Quarterly Journal of Mathematics, 24 (1973), 129-139.  doi: 10.1093/qmath/24.1.129.
    [14] A. M. Turing, The chemical basis of morphogenesis, Phil. Trans. R. Soc. Lond. Ser. B, 237 (1952), 37-72.  doi: 10.1098/rstb.1952.0012.
  • 加载中
Open Access Under a Creative Commons license

Article Metrics

HTML views(799) PDF downloads(498) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint